Prednisone does tend to raise your blood sugar and you should do what you can to keep it down as much as possible. You did not mention if you are on insulin or pills or just diet control. Considering you are only taking prednisone for a very short time, you shouldn't have too much to worry about. If your blood sugar is at that level for a longer period of time that may bring about some damage. Exercise more, if possible, definitely drink lots more water and really watch your diet. I was on prednisone for several months and my blood sugar was rarely below 400 which is why they put me on insulin. If you are overly concerned, speak with your doctor or diabetes consultant. Don't be passive about your health, be proactive and talk to your doctors about your concerns and fears. You are working with them as part of a team, with the goal of getting you back to healthy again. Best of luck and my prayers go out to you for a speedy recovery!
hi i am taking currently 40 in morning and 10 at nite of insulin. i excercise everyday i walk for about 5 hrs a day with the job i do. i have lost over 50 pounds my dr. acts like it no big deal. but to me it is i watch my mom,uncles and aunt grandparents all die from complications due to this disease. my prayers are with you as well.
Good for you for wanting to take control over your health issues! When you have a strong family history of diabetes and have watched family struggle with the complications of it, you have a more realistic understanding of what could happen to you in the future. There is no time like the present to make the changes necessary to avoid those complications.
You lost 50 pounds!!! Congratulations! That is a huge achievement! Don't let anybody else make you feel that it is not. Continue with your walking and whatever other forms of exercise you are doing until you are at a good healthy weight. That alone will prevent quite a few of the complications and limitations of Diabetes. Because you are walking so much, please remember to watch your feet carefully. An open sore on a diabetic heals very slowly and could cause further complications with infections. It is so easy to get a little blister on your feet and have it turn into something big and nasty because it wasn't taken care of properly.
You are also doing yourself a favor by belonging to a forum made up with people that understand what you are going through. You can get the support that will allow you to succeed in your efforts at a healthier body and lifestyle.
400 is dangerously high.
However, what are your numbers when you are not on prednisone?
How long will you be taking the prednisone for?
You probably need to increase your insulin to try to bring your numbers down.
I can recommend the book "using insulin" by John Walsh, which has good information.
If your doctor doesn't take you and controlling your blood sugars seriously you need a new doctor.
Ideally your blood sugars should be below 140 at all times in order to avoid complications of diabetes.